Alert archive / Kentucky / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 306, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 13, 2004, 9:02 PM EDT for Anderson County, Washington County, Kentucky. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2004, 9:02 PM EDT (01:02 UTC)
- Expired
- Jul 13, 2004, 10:00 PM EDT
- In force
- 58 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Anderson County, KY, Washington County, KY
The radar
The Louisville radar (KLVX), 71 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 6:50 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.0 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1107 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1550 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 140102
SVRLMK
KYC005-229-140200-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
902 PM EDT TUE JUL 13 2004
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ANDERSON COUNTY IN EAST CENTRAL KENTUCKY
WASHINGTON COUNTY IN NORTH CENTRAL KENTUCKY
* UNTIL 1000 PM EDT
* AT 856 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 18 MILES WEST OF LAWRENCEBURG TO 16 MILES NORTHWEST OF
SPRINGFIELD...OR ALONG A LINE EXTENDING FROM 30 MILES EAST OF
LOUISVILLE TO 34 MILES SOUTHEAST OF LOUISVILLE...AND MOVING
SOUTHEAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SPRINGFIELD AND 7 MILES SOUTHWEST OF LAWRENCEBURG BY 915 PM EDT
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE. THIS
IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 3772 8535 3772 8535 3783 8527 3786 8520
3789 8520 3789 8514 3795 8516 3807 8506
3805 8489 3796 8493 3790 8502 3783 8502
3767 8512 3766 8516
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:30 PM EDT, 6 hours 32 minutes earlier.
Area forecast discussion, Jul 13, 2:30 PM EDT, 6 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 230 PM EDT TUE JUL 13 2004 .SHORT TERM...(TNGT THROUGH FRI). FOCUS ON POTENTIAL SEVERE EVENT TONIGHT. SPC HAS OUTLOOKED OUR NRN FA WITH A MODERATE RISK WITH A SLGT RISK IN THE S. EXPECT STRONG TO SEVERE LINEAR MCS TO DEVELOP UPSTREAM ACRS UPR OH/MSP VLYS AHEAD OF STRONG SHRT WV TROF MOVG TOWARD LOWER GREAT LAKES. ONE LIKELY TORNADIC SUPERCELL HAS DEVELOPED IN NRN IL ATTM FED BY EXTREME INSTAB/LOW LVL MSTR (CAPES IN EXCESS OF 5000/LIFTED INDICES OF -15 AND DEWPOINTS NEAR 80.) FORWARD PROPAGATING MCS SHUD BE IN THE MATURE/POSSIBLY WEAKENING PHASE OF ITS EVOLUTION LATE TNGT WITH A LEADING SQUALL LINE/TRAILING STRATIFORM DYNAMIC SYS WITH WIDESPREAD DAMAGING WINDS AND AS NOTED BY SPC (BOWHEAD TORNADOES...I.E., POSSIBLE TORNADOES JUST POLEWARD OF THE BOW APEX). TIMING OF MCS AND WESTWARD EXTENT IN QUESTION. STORMS SHOULD MOVE RAPIDLY SEWD THIS EVENING WITH INCRSG/DEEPENING NWWD FLO...FASTER THAN MODELS...THINKING IS ARND SUNSET ACROSS OUR SRN INDIANA COUNTIES AND PERHAPS ARND MIDNIGHT IN OUR SERN COUNTIES. WILL LEAVE HIEST POPS (50)IN THE BLUEGRASS REGION (LEX) AND 40 ELSEWHR. EARLY WED MORNING STORMS MAY STILL BE ONGOING ACRS OUR SRN FA AHEAD OF CDFNT PROGGED INTO CNTRL KY 12 UTC WED. MUCH DRIER AMS IN WAKE OF FRONT OVERSPREADS OUR FA FROM LATE WED MRNG ON INTO FRI AS CURRENT RIDGE OVER THE NRN PLAINS SLIDES SEWD. .EXTENDED DISCUSSION (FRIDAY NIGHT THROUGH TUESDAY)... NOT MUCH CHANGE IN THE OVERALL SYNOPTIC PATTERN IN THE EXTENDED. UPPER LEVEL PATTERN WILL BE CHARACTERIZED BY A DEEP PERSISTENT TROF IN THE EAST THAT WILL BE CONTINUOUSLY REINFORCED BY SMALLER H5 WAVES ROTATING THROUGH. WITH RESPECT TO THE POSITION OF THE H5 TROF...WELL BE IN NORTHWEST FLOW THROUGHOUT THE PERIOD. MAIN FORECAST FEATURES WILL BE THESE INDIVIDUAL SMALLER H5 WAVES THAT TRAVEL WITHIN THE MEAN FLOW. THE FIRST OF THESE IS FORECAST TO IMPACT THE AREA ON SATURDAY. THUS...HAVE GONE AHEAD AND RAISED POPS SLIGHTLY FOR SATURDAY AND WILL CONTINUE LOW CHC POPS FOR SUNDAY. AFTER THAT...UPPER LEVEL RIDGING BUILDS EASTWARD AND SFC HIGH PRESSURE MOVES IN. THIS WILL RESULT IN PARTLY SUNNY AND SLIGHTLY COOLER CONDITIONS FOR MON/TUE. AS FOR TEMPERATURES...00Z OPERATIONAL NUMBERS ARE IN GOOD AGREEMENT WITH 00Z GFS ENSEMBLE MEANS...SO WILL ONLY MAKE MINOR ADJUSTMENTS TO TEMPS. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. && KIRKPATRICK/JARVIS
Hazardous weather outlook, Jul 13, 6:20 PM EDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 620 PM EDT TUE JUL 13 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-140900- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY- JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY- WOODFORD KY- INCLUDING THE CITIES OF...BARDSTOWN...BOWLING GREEN... CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...DANVILLE... ELIZABETHTOWN...FRANKFORT...FRANKLIN...GLASGOW...HARDINSBURG... HARRODSBURG...JASPER...LEITCHFIELD...LEXINGTON...LOUISVILLE... NEW ALBANY...RICHMOND...RUSSELLVILLE...SHELBYVILLE...STANFORD... VERSAILLES...WINCHESTER 620 PM EDT (520 PM CDT) TUE JUL 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. THE STORM PREDICTION CENTER HAS INDICATED A MODERATE RISK OF SEVERE STORMS ACROSS MOST OF THE OUTLOOK AREA. A COMPLEX OF POTENTIALLY SEVERE STORMS WILL DROP INTO SOUTHERN INDIANA AFTER 7 PM EDT (6 PM EST/CDT)...AND MOVE RAPIDLY SOUTH OF THE OHIO RIVER AND INTO CENTRAL KENTUCKY AFTER 8 PM EDT. DAMAGING THUNDERSTORM WINDS ARE THE PRIMARY THREAT...WITH A POSSIBILITY OF TORNADOES AND LARGE HAIL ALSO. SINCE THE BEST CHANCES FOR SEVERE STORMS WILL BE AT NIGHT, HAVE YOUR NOAA WEATHER RADIO READY TO WAKE YOU UP IF A WARNING IS ISSUED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A CHANCE FOR THUNDERSTORMS EXISTS WEDNESDAY MORNING AND AGAIN ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION WILL BE REQUIRED THIS EVENING ACROSS THE OUTLOOK AREA. IN ADDITION...LAW ENFORCEMENT AND EMERGENCY MANAGEMENT ARE REQUESTED TO RELAY REPORTS TO NWS LOUISVILLE. JB
In the hours before
Local storm report, Jul 13, 8:53 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
853 PM EDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND GST FORT KNOX 37.89N 85.96W
07/13/2004 74 MPH HARDIN KY OFFICIAL NWS OBS
&&
SZAPPANOSLocal storm report, Jul 13, 8:55 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
855 PM EDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0854 PM TSTM WND GST PRICEVILLE 37.37N 85.98W
07/13/2004 75 MPH HART KY TRAINED SPOTTER
TREES DOWN.
&&
SZAPPANOSLocal storm report, Jul 13, 8:57 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
857 PM EDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL 3 N SHELBYVILLE 38.26N 85.23W
07/13/2004 1.00 INCH SHELBY KY AMATEUR RADIO
&&
SZAPPANOSLocal storm report, Jul 13, 9:00 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
900 PM EDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG BEAVER DAM 37.41N 86.88W
07/13/2004 OHIO KY TRAINED SPOTTER
NUMEROUS TREES DOWN.
&&
SZAPPANOSLocal storm report, Jul 13, 9:01 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
901 PM EDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG 10 N BOWLING GREEN 37.12N 86.44W
07/13/2004 WARREN KY TRAINED SPOTTER
TREES DOWN.
&&
SZAPPANOSLocal storm report, Jul 13, 9:02 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
902 PM EDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0856 PM TSTM WND DMG 1 S SHELBYVILLE 38.20N 85.23W
07/13/2004 SHELBY KY AMATEUR RADIO
NUMEROUS TREES DOWN.
&&
SZAPPANOSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:14 PM EDT | Severe Thunderstorm Warning | LMK | Oldham, Trimble | 61 min |
| Jul 13, 8:21 PM EDT | Severe Thunderstorm Warning | LMK | Grayson, Ohio | 54 min |
| Jul 13, 8:29 PM EDT | Severe Thunderstorm Warning | LMK | Henry | 46 min |
| Jul 13, 8:30 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin | 60 min |
| Jul 13, 8:33 PM EDT | Severe Thunderstorm Warning | LMK | Shelby | 57 min |
| Jul 13, 8:40 PM EDT | Severe Thunderstorm Warning | LMK | Nelson, Spencer | 50 min |
| Jul 13, 8:42 PM EDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Hart | 63 min |
| Jul 13, 8:44 PM EDT | Severe Thunderstorm Warning | LMK | Larue | 46 min |
| Jul 13, 8:54 PM EDT | Severe Thunderstorm Warning | LMK | Franklin | 66 min |
| Jul 13, 8:57 PM EDT | Severe Thunderstorm Warning | LMK | Barren, Warren | 63 min |
| Jul 13, 9:00 PM EDT | Severe Thunderstorm Warning | LMK | Green, Marion, Taylor | 60 min |
| Jul 13, 9:04 PM EDT | Severe Thunderstorm Warning | LMK | Allen, Logan, Simpson | 71 min |
| Jul 13, 9:11 PM EDT | Severe Thunderstorm Warning | LMK | Metcalfe | 64 min |
| Jul 13, 9:22 PM EDT | Severe Thunderstorm Warning | LMK | Mercer | 53 min |
| Jul 13, 9:27 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Cumberland, Monroe, Woodford | 63 min |
| Jul 13, 9:31 PM EDT | Severe Thunderstorm Warning | LMK | Boyle | 44 min |
| Jul 13, 9:37 PM EDT | Severe Thunderstorm Warning | LMK | Casey | 53 min |
| Jul 13, 9:38 PM EDT | Severe Thunderstorm Warning | LMK | Fayette, Jessamine | 52 min |
| Jul 13, 9:45 PM EDT | Severe Thunderstorm Warning | LMK | Clinton, Russell | 60 min |
| Jul 13, 9:48 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Lincoln | 57 min |
| Jul 13, 9:56 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Madison | 74 min |
| Jul 13, 11:33 PM EDT | Severe Thunderstorm Warning | LMK | Meade | 42 min |
| Jul 14, 12:22 AM EDT | Severe Thunderstorm Warning | LMK | Hardin | 38 min |
| Jul 14, 1:08 AM EDT | Severe Thunderstorm Warning | LMK | Larue | 37 min |
| Jul 14, 1:33 AM EDT | Severe Thunderstorm Warning | LMK | Oldham | 27 min |
| Jul 14, 1:57 AM EDT | Severe Thunderstorm Warning | LMK | Allen | 33 min |
| Jul 14, 3:00 AM EDT | Severe Thunderstorm Warning | LMK | Washington | 30 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.